MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE F/ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX; MISC ORTHO SURGICAL INSTR
Model Number 03.010.226
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, it is unable to get the 12 mm guide sleeve through the insertion handle for expert adolescent lateral femoral nail.The guide sleeve will not fit through the insertion handle.It appears that the insertion handle may have been hit with something, damaging the hole that the guide sleeve goes through.The date occurred during surgery.The patient was not impacted anyway.There was a surgical delay of 5 minutes.Procedure successfully completed.Patient outcome is unknown.This complaint involves two (2) devices this report is for (1) insertion handle f/adolescent lateral entry femoral nail-ex.This is report 1 of 2 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history- part: 03.010.226, lot: 1777480, manufacturing site: hägendorf, release to warehouse date: 14.Dec.2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the insertion handle f/adolescent lateral entry femoral nail-ex (part # 03.010.226 / lot # 1777480) was received at us customer quality (cq).The visual inspection of the received device indicated that a small portion of the device¿s very distal tab was broken off.No fragments were returned.Due to the broken tab, the device is inoperable.The reported device interaction may be caused due to the broken distal tab.Several nicks were observed on the device.Thus the overall complaint was confirmed.Device failure/defect identified? yes; the distal tab of the device was broken.Dimensional inspection: the dimensional inspection was not performed due to the post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received device as a small portion of the distal tab component of the device was broken off.The reported device interaction issue may be caused due to the identified broken tab condition.Although no definitive root-cause can be determined it is possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE F/ADOLESCENT LATERAL ENTRY FEMORAL NAIL-EX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10485202
Report Number2939274-2020-03941
Device Sequence Number1246014
Product Code LXH
UDI-Device Identifier10886982068088
UDI-Public(01)10886982068088
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.226
Device Catalogue Number03.010.226
Device Lot Number1777480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 08/09/2020
Supplement Date Received by Manufacturer09/17/2020
10/05/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/28/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12.0MM/8.0MM PROTECTION SLEEVE 188MM